Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Jan 22, 2020, 2:19 AM MST for Eddy County, New Mexico; 4 counties in Texas. It took effect at Jan 22, 2020, 9:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2020, 2:19 AM MST (09:19 UTC)
- In effect from
- Jan 22, 2020, 9:00 AM MST
- Expired
- Jan 22, 2020, 5:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX
The radar
The Midland/Odessa radar (KMAF), 215 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
800 WWUS74 KMAF 220919 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 319 AM CST Wed Jan 22 2020 NMZ027-TXZ270-271-273-277-222100- /O.NEW.KMAF.WI.Y.0003.200122T1600Z-200123T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Eastern Culberson County- Davis Mountains- Including the cities of Queen, Guadalupe Mountains NP, Pine Springs, and Fort Davis 319 AM CST Wed Jan 22 2020 /219 AM MST Wed Jan 22 2020/ ...WIND ADVISORY IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...West winds 25 to 40 mph with gusts up to 55 mph expected. * WHERE...Guadalupe and Delaware Mountains, Eastern Culberson, and Davis Mountains. * WHEN...From 10 AM CST /9 AM MST/ this morning to 6 PM CST /5 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
1 follow-up statement
370 WWUS74 KMAF 221952 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 152 PM CST Wed Jan 22 2020 NMZ027-TXZ270-271-273-277-230000- /O.CON.KMAF.WI.Y.0003.000000T0000Z-200123T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Eastern Culberson County- Davis Mountains- Including the cities of Queen, Guadalupe Mountains NP, Pine Springs, and Fort Davis 152 PM CST Wed Jan 22 2020 /1252 PM MST Wed Jan 22 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...West winds 25 to 40 mph with gusts up to 55 mph expected. * WHERE...Guadalupe and Delaware Mountains, Eastern Culberson county, and the Davis Mountains. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Jan 22, 2:18 AM MST, 1 minute earlier.
Area forecast discussion, Jan 22, 2:18 AM MST, 1 minute before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
318 AM CST Wed Jan 22 2020
.DISCUSSION...
The upper level system that brought the rain to west Texas and
southeast New Mexico Tuesday evening will move through the
forecast area by this evening. As the system exits today west to
northwest winds will increase aloft resulting in very windy
conditions in the Guadalupe and Davis Mountains. Will issue a Wind
Advisory for those locations today.
Behind this system northwest to westerly flow aloft is expected
through the weekend. Dry weather with mainly above normal
temperatures is expected in this regime. The exception will be
Thursday where temperatures will get knocked back to near normal
behind a cold front.
Next Monday and Tuesday could be windy as a strong and slow moving
upper level system passes by to the north. Above normal temperatures
will continue.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 64 37 59 32 / 0 0 0 0
Carlsbad 64 35 60 29 / 0 0 0 0
Dryden 69 44 69 40 / 0 0 0 0
Fort Stockton 67 40 60 37 / 0 0 0 0
Guadalupe Pass 55 35 53 36 / 10 0 0 0
Hobbs 63 34 54 31 / 0 0 0 0
Marfa 61 31 58 24 / 0 0 0 0
Midland Intl Airport 67 38 60 31 / 0 0 0 0
Odessa 66 38 59 34 / 0 0 0 0
Wink 68 36 62 29 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Wind Advisory from 9 AM this morning to 5 PM MST this afternoon
for Guadalupe Mountains of Eddy County.
TX...Wind Advisory from 10 AM CST /9 AM MST/ this morning to 6 PM CST
/5 PM MST/ this evening for Davis Mountains-Eastern
Culberson County-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains.
&&
72/12Hazardous weather outlook, Jan 22, 2:18 AM MST, 1 minute before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 318 AM CST Wed Jan 22 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-230930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 318 AM CST Wed Jan 22 2020 /218 AM MST Wed Jan 22 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Patchy fog with reduced visibilities is possible this morning across the Guadalupe Mountains... Southeast New Mexico plains... the Western Permian Basin... and the Upper Trans Pecos. Windy conditions are expected today across the Guadalupe... Delaware... and Davis Mountains as well as portions of Culberson County. A Wind Advisory is in effect for these areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
Wind Advisories in Texas, 2020Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.